Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 25, 2004, 5:00 PM CST for Crosby County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2004, 5:00 PM CST (23:00 UTC)
- Expired
- Mar 25, 2004, 5:45 PM CST
- In force
- 45 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Crosby County, TX
The radar
The Lubbock radar (KLBB), 42 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2763 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271 WUUS54 KLUB 252300 SVRLBB TXC107-252345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 458 PM CST THU MAR 25 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROSBY COUNTY IN NORTHWEST TEXAS * UNTIL 545 PM CST * AT 455 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF PENNIES OR LARGER AND GUSTS TO 60 MPH. 4 MILES SOUTHWEST OF CAPROCK...OR ABOUT 10 MILES EAST OF SLATON...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... CAPROCK...RALLS AND CROSBYTON. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3341 10156 3340 10128 3368 10105 3381 10147 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 4:38 PM CST, 22 minutes earlier.
Area forecast discussion, Mar 25, 4:38 PM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 438 PM CST THU MAR 25 2004 .SHORT TERM... AT 2 PM CST...DIFFUSE DRYLINE WAS LOCATED ACROSS THE WESTERN COUNTIES OF THE SPLNS. MIXING HAS BEEN SLOWED SO FAR TODAY BY FAIRLY THICK CANOPY OF MID-LEVEL CLOUDS. A SFC LOW WAS LOCATED OVER THE CENTRAL TX PANHANDLES WITH A TROF EXTENDING SW THRU THE WESTERN SPLNS. A FEW HIGH-BASED CU WERE SEEN DVLPNG ALONG THE DRYLINE FROM MORTON TO MULESHOE. THE DRYLINE STILL FCST TO MIX EAST OFF THE CAPROCK ACROSS THE NORTH BY MID-AFTN AS LOW-LEVEL FLOW VEERS TO THE W-SW OVER THE WESTERN TWO-THIRDS OF THE CWA. MOIST AIR TO HOLD ON FURTHER WEST ACROSS THE SOUTHERN COUNTIES. WEAK SHTWV TROF MOVING ACROSS THE PANHANDLES THIS AFTN PROVIDES STEEP H7-H5 LAPSE RATES OF MINUS 8-9 DEGREES C/KM...MAXIMIZED OVER OUR THE NORTH-CENTRAL COUNTIES. 18Z SOUNDING FROM THE WTX MESONET SHOWS SIGNIFICANT CIN CENTERED AROUND 750MB. WHILE HIGH-BASED TSTMS ARE POSSIBLE OVER THE EAST-CENTRAL COUNTIES THIS AFTN AND EARLY EVE...APPEARS THE ONLY CHANCE FOR DEEP CONVECTION WILL BE ACROSS THE SE EAST COUNTIES... WHERE DEEPER BL MOISTURE SHOULD BE MAINTAINED. WEAK MID-LVL FLOW FAVORS PULSE-SVR TYPE WITH LARGE HAIL POSSIBLE. REMAINS SOME QUESTION WHETHER OR NOT PARCELS WILL BE ABLE TO BREAK THROUGH THE LOW-LEVEL INVERSION...SO KEPT POPS LOW...THINKING TSTMS WILL BE ISOLATED. ...330 PM UPDATE... SCATTERED SHOWERS AND A FEW TSTMS HAVE DEVOPED FROM YOAKUM CO NE TO WESTERN FLOYD AND HOCKLEY COUNTY. DOES NOT APPEAR THAT THE DRYLINE WILL MOVE ANY FARTHER EAST TODAY AS WIND HAS BACKED FROM SLATON TO LAMESA. MUCH OF THE RAIN FROM THESE SHOWERS AND TSTMS WILL EVAPORATE IN VERY DRY BL...BUT BRIEF PERIODS OF HEAVY RAIN ARE POSSIBLE ALONG WITH SMALL HAIL AND GUSTY DOWNDRAFT WINDS. TONIGHT...LOOKS LIKE DRYLINE WILL MAKE ANOTHER RETREAT WESTWARD TO EASTERN NM BY EARLY MORNING. WITH THE MOIST AIR IS WILL BE ANOTHER MILD NIGHT WITH LOW TEMPS AROUND 60 DEGREES. SCT LOW CLOUDS SHOULD ALSO MAKE A RETURN APPEARANCE FROM LUBBOCK SOUTH AND EAST. MAY ALSO SEE A FEW RAIN SHOWERS IN THE MORNING OVER THE SE COUNTIES ON 30-40 KT LLJ. FOR FRIDAY...ETA AND AVN BOTH HINT AT ANOTHER WK SHTWV TROF MOVING ACROSS THE AREA. ETA IS MUCH MORE BULLISH ON PRECIP...BREAKING TSTMS OUT ALONG THE DRYLINE OVER THE WESTERN COUNTIES BY AFTN AND PROGRESSING ACROSS THROUGH THE SPLNS. THERMODYNAMIC PARAMETERS MORE FAVORABLE FOR SVR STORMS TOMORROW AS DEEPER MOISTURE IS ABLE TO MOVE FURTHER NORTH AND WEST. FCST ETA SOUNDINGS SHOW ML-CAPE UP TO 2K IN THE LUBBOCK AREA BY NOON...WITH NOT MUCH CIN. THE WIND PROFILE LOOKS WEAK EARLY ON THE DAY AND THEN IMPROVES THROUGHOUT THE AFTN AND AS THE 500MB 65+ KT WIND SPREADS OVER WTX AND SFC WIND BACKS DURING THE DAY WITH DEEPENING SFC LOW IN SE COLO. ONE CAVEAT IS TIMING OF UPR- LEVEL SPPT. SR HELICITIES DONT APPEAR TO INCREASE UNTIL LATE IN THE DAY... LEAVING SHEAR PROFILES MARGINAL FOR SUPERCELLS CENTRAL AND WEST...BETTER OFF THE CAPROCK. SPC HAS OUTLOOKED MOST OF THE SPLNS FOR A SLIGHT RISK OF SVR WX FRI AFTN AND PLEASE SEE SWODY2 FOR FURTHER DETAILS. MC. .LONG TERM... CHANCE OF CONVECTION WILL CONTINUE SAT AFTERNOON AND EVENING FOR MUCH OF THE AREA AS MID/UPPER LEVEL WAVE LIFTS NORTHEAST OVER THE CENTRAL PLAINS...AND ASSOCIATED DRYLINE AND TRAILING COLD FRONT PUSHES EAST ACROSS WEST TEXAS. SEVERE WX THREAT WILL RETURN SAT AFTERNOON AND EVENING AS MODERATE TO STRONGLY UNSTABLE ATMOSPHERE COMBINES WITH STRONG LOW TO MID-LEVEL WIND SHEAR. SURFACE HIGH PRESSURE WILL BUILD SOUTH ACROSS THE REGION SUN AND MON BRINGING ABOUT COOLER/DRIER CONDITIONS. GRADUAL WARM UP WILL BEGIN TUE AND CONTINUE THROUGH NEXT THU. JH. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 52 83 54 80 / 20 20 20 30 TULIA 55 81 57 79 / 20 30 30 30 PLAINVIEW 58 81 58 80 / 20 30 30 30 LEVELLAND 57 83 57 81 / 20 20 30 30 LUBBOCK 59 82 58 80 / 20 30 30 40 BROWNFIELD 58 84 58 81 / 20 30 30 30 CHILDRESS 61 83 60 80 / 20 30 40 40 SPUR 61 82 61 80 / 20 30 30 40 ASPERMONT 62 81 63 80 / 20 20 30 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/02
Hazardous weather outlook, Mar 25, 6:00 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CST THU MAR 25 2004 TXZ021>044-261200- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CST THU MAR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... ISOLATED SEVERE THUNDERSTORMS MAY OCCUR SATURDAY AFTERNOON AND EVENING ALONG AND EAST OF THE DRYLINE.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.